Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 51, NWS Midland/Odessa, TX

December 13, 201018 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Dec 13, 2010, 1:41 PM CST for 18 counties in Texas. It took effect at Dec 15, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2010, 1:41 PM CST (19:41 UTC)
In effect from
Dec 15, 2010, 10:00 AM CST
Expired
Dec 15, 2010, 6:00 PM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 13, 10:58 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Dec 13, 10:58 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1058 AM CST MON DEC 13 2010

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

NO MAJOR AVIATION CONCERNS...AS ALL TERMINALS ROUGHLY 22008KT P6SM
SKC NEXT 24 HRS.

&&

.PREV DISCUSSION... /ISSUED 526 AM CST MON DEC 13 2010/

DISCUSSION...
SEE BELOW

AVIATION...
VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS. LIGHT SOUTHERLY
WINDS ARE EXPECTED FOR THE NEXT SEVERAL HOURS. WEAK GUSTS NEAR 15
TO 20 KT WILL IMPACT MAF THIS AFTERNOON...BUT WILL QUICKLY
DIMINISH NEAR SUNSET.

PREV DISCUSSION... /ISSUED 513 AM CST MON DEC 13 2010/

DISCUSSION...
THE LATEST WATER VAPOR SATELLITE IMAGERY REVEALS PLENTY OF DRY AIR
AND RIDGING ACROSS THE DESERT SOUTHWEST INTO WEST TEXAS AND
SOUTHEAST NEW MEXICO. WITH UPPER LEVEL RIDGING IN PLACE TODAY...
TEMPERATURES WILL WARM ACROSS ALL AREAS AND SHOULD HAVE NO PROBLEM
RISING A GOOD 5 TO 10 DEGREES ABOVE NORMAL. THE ABOVE MENTIONED
UPPER LEVEL RIDGING GRADUALLY WEAKENS THROUGH MID-WEEK AS THE FLOW
ALOFT BECOMES ZONAL. PLENTY OF DRY AIR AND SUBSIDENCE ALONG WITH A
STOUT LOW-LEVEL THERMAL RIDGE WILL ALLOW THE WARMING TREND TO
CONTINUE. BOTH TUESDAY AND WEDNESDAY WILL LIKELY SEE HIGH
TEMPERATURES SOME 15 TO NEAR 20 DEGREES ABOVE NORMAL. BREEZY
SOUTHWEST WINDS ARE LIKELY ON TUESDAY...WITH WINDS BECOMING MORE
WESTERLY AND INCREASING ON WEDNESDAY. AT THIS TIME...IT DOES NOT
APPEAR FAVORABLE FOR A HIGH WIND EVENT ACROSS THE GUADALUPE
MOUNTAINS ON WEDNESDAY...BUT WE HAVE INCREASED WIND SPEEDS TO JUST
BELOW WARNING LEVELS. WINDS MAY BRIEFLY FLIRT WITH LOW END
ADVISORY CRITERIA ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND
PERMIAN BASIN...BUT CONFIDENCE IS LOW AT THIS POINT. TEMPERATURES
WILL COOL...ESPECIALLY EAST OF THE PECOS RIVER...ON THURSDAY AS A
COLD FRONT MOVES INTO THE AREA. CONSIDERABLE DIFFERENCES EXIST
BETWEEN THE OPERATIONAL MODELS ON FRIDAY. THE ECMWF AND CANADIAN
MODELS SUGGEST COOL AIR WILL REMAIN IN PLACE...WHILE THE GFS IS
TRENDING WARMER. BASED ON THE CONTINUITY OF THE ECMWF AND THE
CONSIDERABLE SPREAD NOTED IN THE ENSEMBLE GUIDANCE...WE WILL FAVOR
THE COOLER SOLUTIONS FOR FRIDAY THROUGH SUNDAY.

FIRE WEATHER...
LOCALIZED...BRIEF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ACROSS THE GUADALUPE MOUNTAINS TODAY. MOST AREAS ACROSS THE
GUADALUPES CAN EXPECT 20 FOOT WIND SPEEDS BELOW 20 MPH... HOWEVER
FAVORED GAPS AND PASSES COULD SEE WINDS OF 20 MPH THIS AFTERNOON.
SINCE THESE CONDITIONS ARE EXPECTED TO BE SHORT-LIVED AND
LOCALIZED...A RED FLAG WARNING WILL NOT BE ISSUED.

FIRE WEATHER CONCERNS WILL BE ON THE INCREASE ACROSS ALL AREAS ON
TUESDAY AND WEDNESDAY. MINIMUM RH/S BELOW 15% ARE LIKELY IN STORE
FOR ALL AREAS ON TUESDAY. 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER
ARE EXPECTED ACROSS THE GUADALUPES...VAN HORN AND HIGHWAY 54
CORRIDOR AND DAVIS MOUNTAINS AND ADJACENT PLAINS ON TUESDAY.
ELSEWHERE...20 FOOT WINDS ARE POSSIBLE ACROSS THE PERMIAN
BASIN...SO THE FIRE WEATHER WATCH WILL REMAIN INTACT. WIND SPEEDS
ACROSS THE BIG BEND REGION AND LOWER TRANS PECOS MAY STRUGGLE TO
REACH 20 MPH...BUT GIVEN PLENTY OF MIXING...WE WILL KEEP THE WATCH
INTACT.

WIDESPREAD...CRITICAL FIRE WEATHER CONDITIONS APPEAR LIKELY ON
WEDNESDAY. VERY WARM TEMPERATURES ALONG WITH STOUT 850MB WINDS AND
VERY DRY AIR SHOULD RESULT IN BREEZY TO WINDY CONDITIONS AREAWIDE.
MINIMUM RH/S OF 10-15% CAN BE EXPECTED IN THE MOUNTAINS...WITH
SINGLE DIGITS ACROSS THE PLAINS. A COLD FRONT WILL MOVE THROUGH ON
THURSDAY...BRINGING COOLER TEMPERATURES AND A NORTHERLY WIND
SHIFT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

44
Hazardous weather outlook, Dec 13, 1:41 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CST MON DEC 13 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
141 PM CST MON DEC 13 2010 /1241 PM MST MON DEC 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALIZED FIRE WEATHER CONCERNS EXIST FOR SOME AREAS THIS AFTERNOON.
RELATIVE HUMIDITIES HAVE FALLEN TO 15 PERCENT OR LESS NEAR AND EAST
OF THE PECOS RIVER. HOWEVER...WINDS WILL GENERALLY NOT EXCEED 15 MPH
IN THESE AREAS. WINDS MAY REACH 20 MPH OR GREATER THROUGH THE PASSES
AND GAPS OF THE GUADALUPE AND DAVIS MOUNTAINS...WHERE MINIMUM RELATIVE
HUMIDITIES WILL BE BETWEEN 15 AND 20 PERCENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RED FLAG WARNING IS IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS...LINCOLN
NATIONAL FOREST...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY
54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS. RELATIVE HUMIDITIES
ARE EXPECTED TO DROP TO AROUND 15 PERCENT...WITH WINDS NEAR 20 MPH TUESDAY
AFTERNOON.

A RED FLAG WARNING IS IN EFFECT WEDNESDAY FOR ALL OF SOUTHEAST NEW MEXICO
AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY....TERRELL COUNTY...AND
MOST OF BREWSTER COUNTY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP
TO BELOW 15 PERCENT...WITH WINDS ABOVE 20 MPH WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 1:41 PM CSTRed Flag WarningMAF28 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.